Non-commutative matrix integrals and representation varieties of surface groups in a finite group
Annales de l'Institut Fourier, Volume 55 (2005) no. 6, p. 2161-2196
A new formula is established for the asymptotic expansion of a matrix integral with values in a finite-dimensional von Neumann algebra in terms of graphs on surfaces which are orientable or non-orientable.
Une nouvelle formule est établie pour l'expansion asymptotique d'une intégrale matricielle avec des valeurs dans une algèbre de von Neumann de dimension finie en terme de graphes sur les surfaces orientables ou non-orientables.
DOI : https://doi.org/10.5802/aif.2157
Classification:  15A52,  20C05,  32G13,  81Q30
Keywords: Random matrices, non-commutative matrix integral, Feynman diagram expansion, ribbon graph, Moebius graph, von Neumann algebra, representation variety
@article{AIF_2005__55_6_2161_0,
     author = {Mulase, Motohico and T. Yu, Josephine},
     title = {Non-commutative matrix integrals and representation varieties of surface groups in a finite group},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {55},
     number = {6},
     year = {2005},
     pages = {2161-2196},
     doi = {10.5802/aif.2157},
     zbl = {1092.15020},
     mrnumber = {2187951},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2005__55_6_2161_0}
}
Mulase, Motohico; T. Yu, Josephine. Non-commutative matrix integrals and representation varieties of surface groups in a finite group. Annales de l'Institut Fourier, Volume 55 (2005) no. 6, pp. 2161-2196. doi : 10.5802/aif.2157. http://www.numdam.org/item/AIF_2005__55_6_2161_0/

[1] M. Adler; P. Van Moerbeke Hermitian, symmetric and symplectic random ensembles: PDEs for the distribution of the spectrum, Ann. of Math. (2), Tome 153 (2001) no. 1, pp. 149-189 | Article | MR 1826412 | Zbl 1033.82005

[2] J. Baik; P. Deift; K. Johansson On the distribution of the length of the longest increasing subsequence of random permutations, J. Amer. Math. Soc., Tome 12 (1999), pp. 1119-1178 | Article | MR 1682248 | Zbl 0932.05001

[3] J. Baik; P. Deift; K. Johansson On the distribution of the length of the second row of a Young diagram under Plancherel measure (1999) (math.CO/9901118, http://arxiv.org/abs/math.CO/9901118) | Zbl 0963.05133

[4] J. Baik; E. Rains Symmetrized random permutations (1999) (math.CO/9910019, http://arxiv.org/abs/math.CO/9910019) | Zbl 0989.60010

[5] G.V. Belyi On galois extensions of a maximal cyclotomic fields, Math. USSR Izvestija, Tome 14 (1980), pp. 247-256 | Article | MR 534593 | Zbl 0429.12004

[6] D. Bessis; C. Itzykson; J.B. Zuber Quantum field theory techniques in graphical enumeration, Advances Applied Math., Tome 1 (1980), pp. 109-157 | Article | MR 603127 | Zbl 0453.05035

[7] P.M. Bleher; A.R. Its Random matrix models and their applications, Cambridge University Press, Math. Sci. Research Institute Publications, Tome 40 (2001) | MR 1842779 | Zbl 0967.00059

[8] A. Borodin; A. Okounkov; G. Olshanski On asymptotics of Plancherel measures for symmetric groups (1999) (math.CO/990532, http://arxiv.org/abs/math.CO/9905032) | Zbl 0938.05061

[9] C. Brézin; C. Itzykson; G. Parisi; J.-B. Zuber Planar diagrams, Comm. Math. Physics, Tome 59 (1978), pp. 35-51 | Article | MR 471676 | Zbl 0997.81548

[10] W. Burnside Theory of groups of finite order, 2nd ed., Cambridge University Press (1991) | JFM 28.0118.03

[11] P. Deift Integrable systems and combinatorial theory, Notices AMS, Tome 47 (2000), pp. 631-640 | MR 1764262 | Zbl 1041.05004

[12] R.P. Feynman Space-time approach to quantum electrodynamics, Phys. Review, Tome 76 (1949), pp. 769-789 | Article | MR 35687 | Zbl 0038.13302

[13] D.S. Freed; Frank Quinn Chern-Simons theory with finite gauge group, Communications in Mathematical Physics, Tome 156 (1993), pp. 435-472 | Article | MR 1240583 | Zbl 0788.58013

[14] G. Frobenius Über Gruppencharaktere, Sitzungsberichte der königlich preussischen Akademie der Wissenschaften (1896), pp. 985-1021 | JFM 27.0092.01

[15] G. Frobenius; I. Schur Über die reellen 11arstellungen der endlichen Gruppen, Sitzungsberichte der Königlich Preussischen Akademie der Wissenschaften (1906), pp. 186-208 | JFM 37.0161.01

[16] F.P. Gardiner Teichmüller theory and quadratic differentials, John Wiley \& Sons (1987) | MR 903027 | Zbl 0629.30002

[17] I.P. Goulden; J.L. Harer; J.L.; D.M. Jackson A geometric parametrization for the virtual Euler characteristics of the moduli spaces of real and complex algebraic curves, Trans. Amer. Math. Soc., Tome 353 (2001), pp. 4405-4427 | Article | MR 1851176 | Zbl 0981.58007

[18] D.J. Gross; W. Taylor Two dimensional QCD is a string theory, Nucl. Phys., Tome B 400 (1993), pp. 181-210 | MR 1227260 | Zbl 0941.81580

[19] J.L. Gross; T.W. Tucker Topological graph theory, John Wiley \& Sons (1987) | MR 898434 | Zbl 0621.05013

[20] A. Grothendieck Esquisse d'un programme (1984) (reprinted in [46], 7–48)

[21] J.L. Harer The virtual cohomological dimension of the mapping class group of an orientable surface, Invent. Math., Tome 84 (1986), pp. 157-176 | Article | MR 830043 | Zbl 0592.57009

[22] J.L. Harer; D. Zagier The Euler characteristic of the moduli space of curves, Invent. Math., Tome 85 (1986), pp. 457-485 | Article | MR 848681 | Zbl 0616.14017

[23] A. Hatcher On triangulations of surfaces, Topology and Appl., Tome 40 (1991), pp. 189-194 | Article | MR 1123262 | Zbl 0727.57012

[24] I.M. Isaacs Character theory of finite groups, Academic Press (1976) | MR 460423 | Zbl 0337.20005

[25] K. Johansson Discrete orthogonal polynomial ensembles and the Plancherel measure (1999) (math.CO/9906120, http://arxiv.org/abs/math.CO/9906120) | Zbl 0984.15020

[26] G.A. Jones Characters and surfaces: a survey, London Math. Soc., Lecture Note Series, Tome 249 (1998) | MR 1647416 | Zbl 0922.30031

[27] M. Kontsevich Intersection theory on the moduli space of curves and the matrix Airy function, Comm. Math. Physics, Tome 147 (1992), pp. 1-23 | Article | MR 1171758 | Zbl 0756.35081

[28] K. Liu Heat kernel and moduli space, Math. Research Letters, Tome 3 (1996), pp. 743-762 | MR 1426532 | Zbl 0871.58014

[29] K. Liu Heat kernel and moduli space II, Math. Research Letters, Tome 4 (1996), pp. 569-588 | MR 1470427 | Zbl 0886.58013

[30] K. Liu Heat kernels, symplectic geometry, moduli spaces and finite groups, Surveys Diff. Geom., Tome 5 (1999), pp. 527-542 | MR 1772278 | Zbl 1001.53060

[31] A.D. Mednykh Determination of the number of nonequivalent coverings over a compact Riemann surface, Soviet Math. Doklady, Tome 19 (1978), pp. 318-320 | Zbl 0395.30034

[32] M. Lal Mehta Random matrices, 2nd ed., Academic Press (1991) | MR 1083764 | Zbl 0780.60014

[33] M. Mulase; R. Penner And S.T. Yau Algebraic theory of the KP equations, Intern. Press Co. (Perspectives in Mathematical Physics) (1994), pp. 157-223 | Zbl 0837.35132

[34] M. Mulase; K. Fukaya Et Al. Matrix integrals and integrable systems, World Scientific (Topology, geometry and field theory) (1994), pp. 111–127 | Zbl 0903.15007

[35] M. Mulase Asymptotic analysis of a hermitian matrix integral, Int. J. Math., Tome 6 (1995), pp. 881-892 | Article | MR 1353999 | Zbl 0870.14019

[36] M. Mulase; Henrik Aratin Et Al. Lectures on the asymptotic expansion of a hermitian matrix integral, Supersymmetry and Integrable Models (Springer Lecture Notes in Physics) Tome 502 (1998), pp. 91–134 | Zbl 0901.35092

[37] M. Mulase; M. Penkava Ribbon graphs, quadratic differentials on Riemann surfaces, and algebraic curves defined over ¯, Asian J. Math., Tome 2 (1998), pp. 875-920 | MR 1734132 | Zbl 0964.30023

[38] M. Mulase; A. Waldron Duality of orthogonal and symplectic matrix integrals and quaternionic Feynman graphs (2002) (math-ph/0206011, http://arxiv.org/abs/math-ph/0206011) | MR 2005857 | Zbl 1033.81062

[39] M. Mulase; J.T. Yu A generating function of the number of homomorphisms from a surface groupin to a ?nite group (2002) (math.QA/0209008, http://arxiv.org/abs/math.QA/0209008)

[40] A. Okounkov Random matrices and random permutations (1999) (math.CO/9903176, http://arxiv.org/abs/math.CO/9903176) | MR 1802530 | Zbl 1018.15020

[41] A. Okounkov; R. Pandharipande Mapcolor theorem, Springer-Verlag (1974)

[42] A. Okounkov; R. Pandharipande The equivariant Gromov-Witten theory of P 1 (2002) (math.AG/0207233, http://arxiv.org/abs/math.AG/0207233) | Zbl 1105.14077

[43] R.C. Penner Perturbation series and the moduli space of Riemann surfaces, J. Diff. Geom., Tome 27 (1988), pp. 35-53 | MR 918455 | Zbl 0608.30046

[44] G. Ringel Map color theorem, Springer-Verlag (1974) | MR 349461 | Zbl 0287.05102

[45] L. Schneps The Grothendieck theory of dessins d'enfants, London Math. Soc., Lecture Notes Series, Tome 200 (1994) | Zbl 0798.00001

[46] L. Schneps; P. Lochak; Eds. Geometric Galois actions: around Grothendieck's esquisse d'un programme, London Math. Soc., Lecture Notes Series, Tome 242 (1997) | Zbl 0868.00041

[47] J.-P. Serre Linear representations of finite groups, Springer-Verlag (1987) | MR 450380 | Zbl 0355.20006

[48] R.P. Stanley Enumerative combinatorics, Cambridge University Press Tome 2 (2001) | Zbl 0978.05002

[49] K. Strebel Quadratic differentials, Springer-Verlag (1984) | MR 743423 | Zbl 0547.30001

[50] G. 'T Hooft A planer diagram theory for strong interactions, Nuclear Physics B, Tome 72 (1974), pp. 461-473 | Article

[51] C.A. Tracy; H. Widom Fredholm Determinants, Differential Equations and Matrix Models, hep-th/9306042, Comm. Math. Physics, Tome 163 (1994), pp. 33-72 | Article | MR 1277933 | Zbl 0813.35110

[52] P. Van Moerbeke; Bleher And Its Integrable lattices: random matrics and random permutations, Random Matrix Models and Their Applications (MSRI Publications) Tome 40 (2001), pp. 321-406 | Zbl 0987.15014

[53] E. Witten On quantum gauge theories in two dimensions, Comm. Math. Physics, Tome 141 (1991), pp. 153-209 | Article | MR 1133264 | Zbl 0762.53063

[54] E. Witten Two dimensional gravity and intersection theory on moduli space, Surveys Diff. Geom., Tome 1 (1991), pp. 243-310 | MR 1144529 | Zbl 0808.32023

[55] J. Yu Graphical expansion of matrix integrals with values in a Clifford algebra, University of California, Davis (Explorations: A Journal of Undergraduate Research) Tome 6 (2003)